Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 69, NWS Northern Indiana

October 4, 2012

NWS Northern Indiana issued this small craft advisory at Oct 4, 2012, 4:09 AM EDT. It took effect at Oct 4, 2012, 2:00 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 4:09 AM EDT (08:09 UTC)
In effect from
Oct 4, 2012, 2:00 PM EDT
Expired
Oct 7, 2012, 8:00 PM EDT
In force
3 days
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WHUS73 KIWX 040809
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT THU OCT 4 2012

LMZ043-046-041615-
/O.NEW.KIWX.SC.Y.0069.121004T1800Z-121007T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT SATURDAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  AFTERNOON...VEERING TO THE WEST NORTHWEST AT 15 TO 25 KNOTS
  TONIGHT THROUGH SATURDAY EVENING. 

* WAVES: 2 TO 4 FEET THIS AFTERNOON...BUILDING TO BETWEEN 3 AND 7
  FEET LATE TONIGHT INTO FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
15 follow-up statements
257 
WHUS73 KIWX 041438
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EDT THU OCT 4 2012

LMZ043-046-042245-
/O.CON.KIWX.SC.Y.0069.121004T1800Z-121007T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1038 AM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM EDT SATURDAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS 
  AFTERNOON...VEERING TO THE WEST NORTHWEST AT 15 TO 25 KNOTS 
  TONIGHT THROUGH SATURDAY EVENING. 

* WAVES: 2 TO 4 FEET THIS AFTERNOON...BUILDING TO 4 AND 7 FEET
  LATE TONIGHT INTO FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
906 
WHUS73 KIWX 041947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT THU OCT 4 2012

LMZ043-046-050400-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 PM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. 

* WAVES: 2 TO 4 FEET THIS EVENING BUILDING TO 6 TO 10 FEET BY
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
067 
WHUS73 KIWX 050219
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT THU OCT 4 2012

LMZ043-046-051030-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 PM EDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 6 FEET BUILDING TO 4 TO 7 FEET OVERNIGHT. WAVES 3
  TO 6 FEET FRIDAY...BUILDING TO 6 TO 10 FEET FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
549 
WHUS73 KIWX 050826
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM EDT FRI OCT 5 2012

LMZ043-046-051630-
/O.EXT.KIWX.SC.Y.0069.000000T0000Z-121007T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 AM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET OVERNIGHT AND INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
997 
WHUS73 KIWX 051438
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EDT FRI OCT 5 2012

LMZ043-046-052245-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1038 AM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 10 FEET BY SATURDAY...THEN
  SLOWLY SUBSIDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
944 
WHUS73 KIWX 051955
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT FRI OCT 5 2012

LMZ043-046-060400-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 PM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS DIMINISHING SATURDAY NIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 10 FEET BY SATURDAY...THEN 
  SLOWLY SUBSIDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
585 
WHUS73 KIWX 060129
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 PM EDT FRI OCT 5 2012

LMZ043-046-061000-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
929 PM EDT FRI OCT 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS DIMINISHING SATURDAY 
  NIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 10 FEET BY SATURDAY...THEN 
  SLOWLY SUBSIDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
301 
WHUS73 KIWX 060825
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT SAT OCT 6 2012

LMZ043-046-061630-
/O.EXT.KIWX.SC.Y.0069.000000T0000Z-121007T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY.
  NORTHWEST TO NORTH WINDS DIMINISHING TO 5 TO 15 KNOTS TONIGHT
  INTO SUNDAY. 

* WAVES: 5 TO 10 FEET TODAY...THEN SLOWLY SUBSIDING TO LESS THAN 4
  FEET BY SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
541 
WHUS73 KIWX 061455
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT SAT OCT 6 2012

LMZ043-046-062300-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 AM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS
  TONIGHT AND SUNDAY.

* WAVES: 5 TO 8 FEET THIS AFTERNOON...THEN SLOWLY SUBSIDING TO
  LESS THAN 4 FEET BY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
120 
WHUS73 KIWX 061943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT SAT OCT 6 2012

LMZ043-046-070345-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 PM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* WINDS: NORTHWEST 10 TO 15 KNOTS. 

* WAVES: 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
274 
WHUS73 KIWX 070119
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT SAT OCT 6 2012

LMZ043-046-070930-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
919 PM EDT SAT OCT 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY. 

* WINDS: NORTHWEST 10 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
998 
WHUS73 KIWX 070855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT SUN OCT 7 2012

LMZ043-046-071700-
/O.EXT.KIWX.SC.Y.0069.000000T0000Z-121007T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...BACKING WEST AT 10 TO 15
  KNOTS LATE THIS AFTERNOON.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
710 
WHUS73 KIWX 071441
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EDT SUN OCT 7 2012

LMZ043-046-072100-
/O.CON.KIWX.SC.Y.0069.000000T0000Z-121007T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 AM EDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: NORTHWEST 10 TO 15 KNOTS BACKING WEST.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
391 
WHUS73 KIWX 071943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT SUN OCT 7 2012

LMZ043-046-080000-
/O.EXT.KIWX.SC.Y.0069.000000T0000Z-121008T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 PM EDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: WEST 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
648 
WHUS73 KIWX 080019
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT SUN OCT 7 2012

LMZ043-046-080130-
/O.EXP.KIWX.SC.Y.0069.000000T0000Z-121008T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
819 PM EDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 3:28 AM EDT, 41 minutes earlier.

Area forecast discussion, Oct 4, 3:28 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 AM EDT THU OCT 4 2012

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MID LEVEL TROUGH AND LEFTOVER OCCLUSION WILL FINALLY LIFT NE THROUGH
THE AREA THIS MORNING WITH A FEW SHOWERS POSSIBLE WITHIN
SHEAR/DEFORMATION ZONE ACROSS OUR NW IN AND SW LOWER ZONES THROUGH
13/14Z. SHORTWAVE RIDGING CAN BE EXPECTED BEHIND THIS FEATURE
TODAY RESULTING IN SOME SUNSHINE AND MUCH WARMER TEMPERATURES.
THERMAL RIDGE WITH DEEP MIXING TO NEAR/ABOVE 850 MB WILL DROP INTO
THE AREA THIS AFTERNOON...WITH 850 MB TEMPS OF 12-14C SUPPORTING
MAX TEMPS IN THE MID/UPPER 70S.

VIGOROUS SHORTWAVE NOW OVER THE NORTHERN HIGH PLAINS AS OF THIS
WRITING WILL CLOSE OFF INVOF THE CANADA/MN BORDER TODAY...FILLING
EWD INTO THE NORTHERN GREAT LAKES/SOUTHERN ONTARIO TONIGHT INTO
FRIDAY. THIS WILL FORCE A ELONGATING COLD FRONT EAST INTO OUR NWERN
ZONES THIS EVENING...SLOWING SE TO NEAR THE LIMA OH AREA BY 9/12Z
FRI AS IT BECOMES PARALLEL TO THE FLOW ALOFT. THIS SHOULD KEEP ANY
SHOWER ACTIVITY MAINLY POST FRONTAL WITH A SLIGHT CHC FOR ISO
THUNDER IN THE NW THIS EVENING AS MODELS CONTINUE TO SHOW SOME
CONVECTIVE INSTABILITY ALONG THE FRONT. OPTED TO KEEP POPS IN THE
CHC CATEGORY TONIGHT AS BEST MID/UPPER LEVEL FORCING LOOKS TO BE
DISPLACED WELL TO OUR NORTH.

TROPOPAUSE UNDULATION ON LEADING EDGE OF A ~100 KT BRITISH
COLUMBIA UPPER LVL JET MAX ON BACKSIDE OF A BROADENING LONGWAVE
TROUGH WILL PROPAGATE THROUGH THE BASE OF THIS TROUGH AND INTO THE
CENTRAL CONUS BY LATER TONIGHT INTO FRIDAY. ASCENT IN ADVANCE OF
THIS WAVE WILL LEAD TO A HEALTHY LOW/MID LVL FRONTOGENETICAL
RESPONSE...AIDED BY INCREASING RIGHT ENTRANCE UPPER JET SUPPORT
AND THETA-E FOLD DEPICTED BY LATEST NAM XSECTIONS JUST ABOVE THE
BAROCLINIC ZONE. THIS SHOULD ALLOW FOR A MORE SOLID BAND OF RAIN
TO DEVELOP JUST BEHIND THE SFC FRONT FRIDAY MORNING OVER THE
FA...SLOWLY SINKING SE WITH TIME FRIDAY INTO FRIDAY EVENING AS THE
ABOVE MENTIONED JET ENERGY/SHORTWAVE LIFTS INTO THE SOUTHERN GREAT
LAKES. RAISED INHERITED LOW/MID CHC POPS TO LIKELY USING A MODEL
BLEND APPROACH FOR TIMING. HAVE QPF AMOUNTS RANGING FROM LESS THAN
A TENTH OF AN INCH IN SW LOWER MI TO BETWEEN 0.25-0.50 INCHES
ACROSS OUR SOUTHERN/EASTERN ZONES. THE OTHER STORY TONIGHT INTO
FRIDAY WILL BE THE TRANSITION TO MUCH COOLER NOVEMBER LIKE
TEMPERATURES WITH HIGHS ON FRIDAY LIKELY NOT GETTING OUT OF THE
LOW/MID 50S MOST LOCATIONS.

&&

.LONG TERM...

MUCH COOLER AIR THIS WEEKEND ALONG WITH LAKE EFFECT RAIN CHANCES
REMAIN PRIMARY CONCERN IN THE LONG TERM. PERIOD BEGINS SATURDAY WITH
UPPER TROUGH OVER THE GREAT LAKES AND STRONG SHORT WAVE WORKING
SOUTH ACROSS WI TO DEEPEN TROUGH. THIS WAVE WILL PASS THROUGH
SATURDAY NIGHT AND SUNDAY BRINGING A REINFORCED SHOT OF COOLER AIR
AND INCREASED SYNOPTIC MOISTURE. MARGINAL CONDITIONS FOR LAKE EFFECT
SATURDAY WITH DRY AIR AND SUBSIDENCE DESPITE INCREASING DELTA TS.
HOWEVER...WITH PASSAGE OF THIS WAVE SHOULD SEE INCREASED SHOWER
ACTIVITY SATURDAY NIGHT INTO SUNDAY AS SFC-850MB DELTA T VALUES JUMP
INTO LOWER 20S. HAVE INCREASED POPS TO HIGH CHANCE ACROSS NORTHWEST
AREAS WITH TRAJECTORY DETAILS STILL UNCERTAIN AND PROHIBITING
FURTHER INCREASE AT THIS TIME. DRIER AIR SHOULD END LAKE EFFECT
SUNDAY ALONG WITH BACKING WINDS.

SUNDAY NIGHT REMAINS INTERESTING AS COLDEST AIRMASS OF THE SEASON
WILL BE OVER THE REGION WITH FROST AND POSSIBLE FREEZE POTENTIAL.
CONCERN IS AMOUNT OF WIND SUNDAY NIGHT GIVEN CORE OF HIGH LOOKS TO
DROP INTO OHIO VALLEY WITH GRADIENT WIND POSSIBLY STAYING UP AHEAD
OF NEXT SHORT WAVE. MODELS TEND TO BE A LITTLE OVER AGGRESSIVE WITH
INCREASING GRADIENTS ESPECIALLY OVERNIGHT SO EXPECT THE DECOUPLING
TO OCCUR. WILL CONTINUE TO MENTION THIS POSSIBILITY FOR FROST AND A
LIGHT FREEZE IN THE HWO GIVEN THE PROJECTION TIME AND UNCERTAINTY
WITH THESE DETAILS. CURRENT LOWS IN LOWER 30S BUT FULL DECOUPLING
COULD YIELD SOME TEMPS INTO THE 20S.

FIRST HALF OF NEXT WEEK LOOKS COOL BUT QUIET WITH SLOW WARMING
TREND. STRONGER SHORT WAVE BEING ADVERTISED BY MODELS TO MOVE
THROUGH AREA TUE NIGHT WITH CHANCE FOR SHOWERS AND COOLER AIR IN ITS
WAKE. ALLOWED A LOW CHANCE POP FOR THIS POSSIBILITY BUT TIMING WILL
LIKELY CHANGE GIVEN COMPLICATED AND PARTIALLY PHASED MID LEVEL FLOW.

&&

.AVIATION...06Z TAFS

MID LEVEL TROUGH ACROSS IL WILL FINALLY GET A KICK NE THROUGH THE
AREA THIS MORNING. MIXING OF DRIER AIR BEHIND SFC OCCLUSION HAS
ALLOWED CIGS TO IMPROVE TO VFR. HOWEVER...AREA SFC OBSERVATIONS
STILL SHOWING A NARROW BAND OF MVFR VIS RESTRICTIONS AND A FEW
SHOWERS/DRIZZLE WITHIN MID LVL SHEAR/DEFORMATION ZONE CURRENTLY
ACROSS NE IL AND NW IN. THIS WILL LIKELY CONTINUE TO IMPACT SBN
THROUGH THE EARLY MORNING HOURS...POSSIBLY LINGERING THROUGH
13/14Z. THIS WEAKENING FEATURE WILL PIVOT THROUGH FWA LATER THIS
MORNING. LEFT ANY VIS RESTRICTIONS OUT AT FWA GIVEN LOW PROBABILITY.
VFR CONDITIONS CAN BE EXPECTED TODAY INTO THIS EVENING WITH WINDS
PICKING UP OUT OF THE SW AHEAD OF A STRONG COLD FRONT. THIS COLD
FRONT WILL PUSH THROUGH SBN AROUND 01-03Z AND FWA BTW 04-07Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...STEINWEDEL
Hazardous weather outlook, Oct 3, 5:42 AM EDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EDT WED OCT 3 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-041000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
542 AM EDT WED OCT 3 2012 /442 AM CDT WED OCT 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER WEATHER IS EXPECTED THIS WEEKEND. ANOTHER FROST OR
FREEZE IS POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
542 AM EDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP
THURSDAY NIGHT AND CONTINUE INTO THE WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.